MAUDE Adverse Event Report: COOK ENDOSCOPY TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING; GCA, CATHETER, BILIARY, SURGICAL
Model Number G26856
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was performed only by the picture provided in response to this report because the product said to be involved was not provided to cook for evaluation.A photo was provided from the user.In the photo, it was observed that the syringe appears to be attached to the balloon inflation port.The syringe is in the inflated position, however in the photo the balloon does not seem to be inflated.After further examination of the photo provided by the user, it appears as if the balloon material is missing from the device.Additionally, the radiopaque band that is underneath the balloon material is clearly visible, indicating that balloon material is potentially ruptured or missing from the device.Without substantial evidence to contradict the complaint, it is considered confirmed based solely on statements describing the event.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The information provided indicated the balloon was inflated prior to use.The user stated that the balloon did not inflate during the pre-test of the balloon material.The instructions for use (ifu) states: "verify balloon integrity prior to use by attaching enclosed pre-measured syringe to stopcock and inflating balloon with air only.If any leakage is detected, do not use.Notify cook for return authorization.Note: stopcock is in open position, allowing access to balloon, when two arms are aligned with catheter and syringe.To maintain balloon inflation, turn stopcock arm 90 degrees." a split or rupture in the balloon material can occur if the balloon was inflated in excess of the recommended inflation volume.The instructions for use direct the user to attach the pre-measured syringe to the inflation port to inflate the balloon.Prior to distribution, all tri-ex extraction balloons with multiple sizing are subjected to a visual and functional test to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
In preparation for an endoscopic retrograde cholangio-pancreatography (ercp), the physician selected a tri-ex extraction balloon with multiple sizing.Before using the catheter [balloon] for removal of gallstones, the [pre] test was performed and the balloon did not inflate.Based on the photo provided by the user facility, the balloon material is missing.

Brand Name
TRI-EX EXTRACTION BALLOON WITH MULTIPLE SIZING
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6953190
Report Number1037905-2017-00642
Device Sequence Number19118095
Product Code GCA
UDI-Device Identifier00827002268562
UDI-Public(01)00827002268562(17)180220(10)W3831118
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K953951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG26856
Device Catalogue NumberTXR-8.5-12-15-A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/24/2017
Device Age6 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2017
Initial Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR